Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
136 Doctors are Online

Diabetic. Have itchy rashes on arms, chest and shoulders. What is causing this?

User rating for this question
Very Good
Answered by

Practicing since : 2003
Answered : 304 Questions
My husband is 81, has diabetes, Stage III renal disease and heart failure. He has had a rash over his upper arms, chest and shoulders for 2 weeks. The Dr did not know what it was but gave him a steroid cream 4 days ago. It is no better. It is itchy, but no blisters. It is very red. Now several places have turned to a dark red-purple bruise and two have turned to a yellow bruise. Can you help us?
Posted Sun, 4 Nov 2012 in Skin Hair and Nails
Answered by Dr. Rohit Batra 26 hours later
Dear Patient,
Thanks for your query to XXXXXXX
Bruise like lesions on upper torso of the body might be due to some underlying infection and should not be applied with topical steroids.
An oral antibiotic and antibiotic cream alongwith anti histaminic drugs should be prescribed.
Also a skin biopsy needs to be carried out to know the exact character of the lesion.
In case any drug is being taken then the likelihood of drug allergy should also be kept in mind


Dr.Rohit Batra
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor